Vol. 7, No. 6, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
On the ample cone of a rational surface with an anticanonical cycle

Robert Friedman

Vol. 7 (2013), No. 6, 1481–1504
Abstract

Let Y be a smooth rational surface, and let D be a cycle of rational curves on Y that is an anticanonical divisor, i.e., an element of |KY |. Looijenga studied the geometry of such surfaces Y in case D has at most five components and identified a geometrically significant subset R of the divisor classes of square  2 orthogonal to the components of D. Motivated by recent work of Gross, Hacking, and Keel on the global Torelli theorem for pairs (Y,D), we attempt to generalize some of Looijenga’s results in case D has more than five components. In particular, given an integral isometry f of H2(Y ) that preserves the classes of the components of D, we investigate the relationship between the condition that f preserves the “generic” ample cone of Y and the condition that f preserves the set R.

Keywords
rational surface, anticanonical cycle, exceptional curve, ample cone
Mathematical Subject Classification 2010
Primary: 14J26
Milestones
Received: 2 August 2012
Revised: 27 November 2012
Accepted: 3 January 2013
Published: 19 September 2013
Authors
Robert Friedman
Department of Mathematics
Columbia University
2990 Broadway
New York, NY
10027
United States